MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for investigation. the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information provided to abbott, the reported cardiac effusion could not be confirmed.Per the ifu, cardiac perforation is a known risk during the use of this device.Further information regarding the event were requested but not received.
 
Event or Problem Description
Related manufacturer reference: 2182269-2019-00064, 3008452825-2019-00243, 2182269-2019-00065, 2182269-2019-00066.During an atrial fibrillation ablation procedure, a cardiac effusion occurred.During ablation of the cavotricuspid isthmus (cti), a potential steam pop occurred, however it could not be confirmed.The procedure was able to be completed.Following the procedure, the patient became hypotensive.Intra-cardiac echocardiography(ice) confirmed an effusion for which a pericardiocentesis was performed to stabilize the patient.There were no performance issues with the abbott device.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE F-J
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8631871
Report Number3008452825-2019-00239
Device Sequence Number19243396
Product Code OAD
UDI-Device Identifier05415067011145
UDI-Public05415067011145
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberA701128
Device Catalogue NumberA701128
Device Lot Number6792517
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT STEERABLE INTRODUCER (X2); LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER (X2)
Outcome Attributed to Adverse Event Required Intervention;